MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT TARGETER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT TARGETER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 71692801
Medical Device Problem Codes Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Perforation (2001); Unspecified Tissue Injury (4559)
Date of Event 08/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a humeral internal fixation, the cable of the sureshot targeter device was noticed to be in poor condition and had cracks.After connecting to the console, a warning of interference appeared in the field.When starting the surgery, the sterility was verified.However, later on, the cable damage was noticed to be damaged, with cracks and exposed sections.In addition, when connecting, the distal section of the cable was noticed to be bent and damaged, making the connection so difficult that the support got contaminated in order to achieve the connection, which increased the infection risk.Once the connection was made, the interference message appeared.Clamps were removed, electrodes were turned off, and the table was unplugged to avoid said interference but it was unsuccessful.Therefore, blockages with the system were not possible to perform.Due to this, the surgery was performed after a significant delay, using manual technique to do the blockages this complication generated more anesthesia time and, due to the interference, caused more x-ray exposure and more perforations.".No further consequences were reported.
 
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
SURESHOT TARGETER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20166058
Report Number1020279-2024-01789
Device Sequence Number17967129
Product Code OLO
UDI-Device Identifier03596010648167
UDI-Public3596010648167
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K092497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number71692801
Device Lot NumberND8295
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date09/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient SexMale